MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-540PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-540PA; TRANSMITTER
Model Number ZM-540PA
Medical Device Problem Codes Electrostatic Discharge (2149); Temperature Problem (3022)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer reported that the nurse was shocked when trying to place batteries into the transmitter.The biomedical engineer then tested the device and the batteries overheated.The batteries were thrown away.There were no signs of physical damage or fluid intrusion.There was no report of patient injury and the nurse was not seriously injured.The biomedical engineer was provided with an exchanged device.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr part 803.56 if additional information becomes available.
 
Event or Problem Description
The biomedical engineer reported that the nurse was shocked when trying to place batteries into the transmitter.The biomedical engineer then tested the device and the batteries overheated.
 
Additional Manufacturer Narrative
The biomedical engineer reported that the nurse was shocked when trying to place batteries in the transmitter.The biomedical engineer then tested the device and the batteries overheated.The batteries were thrown away.There were no signs of physical damage or fluid intrusion.There was no report of patient injury and the nurse was not seriously injured.The biomedical engineer was provided with an exchanged device.The investigation has determined the complaint cannot be duplicated.

Brand Name
ZM-540PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key6802653
Report Number8030229-2017-00264
Device Sequence Number11022769
Product Code DRT
UDI-Device Identifier04931921106600
UDI-Public04931921106600
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/17/2017
Report Date (Section F) 08/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-540PA
Device Catalogue NumberZM-540PA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2017
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/19/2017
Device Age95 MO
Event Location Hospital
Date Report to Manufacturer08/17/2017
Initial Date Received by Manufacturer 08/17/2017
Supplement Date Received by Manufacturer08/17/2017
Initial Report FDA Received Date08/17/2017
Supplement Report FDA Received Date10/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA08/17/2017